Alert archive / Idaho / Wind Advisories in 2008

Wind Advisory 10, NWS Pocatello, ID

April 4, 2008

NWS Pocatello, ID issued this wind advisory at Apr 4, 2008, 2:42 PM MDT. It took effect at Apr 5, 2008, 12:00 AM MDT. It was in force for 116 min.

The area

The counties it named.

The facts

Issued
Apr 4, 2008, 2:42 PM MDT (20:42 UTC)
In effect from
Apr 5, 2008, 12:00 AM MDT
Expired
Apr 5, 2008, 1:56 AM MDT
In force
116 min
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 042042
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
242 PM MDT FRI APR 4 2008

...SURFACE COLD FRONT TO BRING STRONG WINDS TO SOUTHEAST IDAHO
TONIGHT AND EARLY SATURDAY...

.A STRONG PACIFIC COLD FRONT WILL REACH THE BURLEY AREA NEAR 10 PM
MDT THIS EVENING AND THE POCATELLO AND IDAHO FALLS AREA BY
MIDNIGHT. STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
WILL DEVELOP AS THE COLD FRONT PASSES AND CONTINUE THROUGH NOON
TIME SATURDAY. THERE IS A CHANCE OF MIXED RAIN AND SNOW SHOWERS
WITH PASSAGE OF THE FRONT.

PERSONS DRIVING HIGH PROFILE VEHICLES SHOULD BE ALERT TO STRONG
GUSTY CROSS WINDS PARTICULARLY ON INTERSTATE 15 BETWEEN POCATELLO
AND DUBOIS LATER TONIGHT. 

IDZ017-020-021-051115-
/O.NEW.KPIH.WI.Y.0010.080405T0600Z-080405T1800Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS
242 PM MDT FRI APR 4 2008

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT
SATURDAY. 

A STRONG PACIFIC COLD FRONT WILL PASS THE BURLEY AREA NEAR 10 PM
MDT THIS EVENING AND THE POCATELLO AND IDAHO FALLS AREA BY
MIDNIGHT. STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
WILL DEVELOP AS THE COLD FRONT PASSES AND CONTINUE THROUGH NOON
TIME SATURDAY. SATURDAY AFTERNOON WINDS WILL DECREASE TO 15 TO 25
MPH AND REMAIN GUSTY UNTIL SUNSET.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30
MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KPIH 050756
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
156 AM MDT SAT APR 5 2008


IDZ017-020-021-050900-
/O.CAN.KPIH.WI.Y.0010.000000T0000Z-080405T1800Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS
156 AM MDT SAT APR 5 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE WIND
ADVISORY. WINDS HAVE NOT PICKED UP ACROSS THE MAGIC VALLEY OR SNAKE
RIVER PLAIN AND EXPECT THEM TO INCREASE TO 15 TO 25 MPH WITH GUSTS 
OCCASIONALLY TO 35 MPH THROUGH THE MORNING HOURS.  



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 4, 2:32 PM MDT, 10 minutes earlier.

Area forecast discussion, Apr 4, 2:32 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
232 PM MDT FRI APR 4 2008

.SHORT TERM...SURFACE COLD FRONT IS MOVING THROUGH CENTRAL OREGON
PRESENTLY AND STILL ON TRACK TO REACH SUN VALLEY BY 03Z THEN
POCATELLO BY 06Z THIS EVENING. MODEL GUIDANCE FOR SURFACE WINDS
TONIGHT IS JUST SHORT OF ADVISORY LEVEL. THE STRENGTH OF THE COLD
AIR ADVECTION AND SURFACE PRESSURE GRADIENT HOWEVER FAVORS ISSUING
AN ADVISORY FOR THE EASTERN MAGIC VALLEY AND UPPER AND LOWER SNAKE
PLAIN TONIGHT FROM MIDNIGHT THROUGH NOON SATURDAY. THE NAM12 SHOWS
SUBSTANTIAL INSTABILITY...ENOUGH TO SUPPORT THUNDERSTORMS THIS
AFTERNOON AND EARLY EVENING. HOWEVER THE NAM12 MODEL SOUNDINGS ARE
SEVERAL DEGREES TOO WARM IN THE LOWER LEVELS CONTRIBUTING TO MUCH
OF THE INSTABILITY. GFS MODEL SOUNDINGS ARE PREFERRED AND WILL
LEAVE OUT MENTION OF THUNDERSTORMS THIS EVENING. SNOW AMOUNTS ALSO
ARE A COMPROMISE. THE NAM12 HAS MOVED TOWARDS THE LOWER GFS QPF
AMOUNTS. ADJUSTING FOR HIGHER SNOW TO LIQUID RATIOS IN POST
FRONTAL COLD AIR TONIGHT HAVE SETTLED ON 2 TO 4 INCHES ON THE WEST
SIDE OF THE CENTRAL MOUNTAINS AND THE UPPER SNAKE HIGHLANDS ABOVE
6500 FEET THROUGH SATURDAY AFTERNOON. A SECOND VERY LOW AMPLITUDE
DISTURBANCE FOLLOWS QUICKLY ON THE HEALS OF THE FIRST SUNDAY NIGHT
AND MONDAY. LITTLE MOUNTAIN SNOW ACCUMULATION IS EXPECTED. WINDS
ARE ALSO MINIMAL AS THE JET WILL BE WELL TO THE SOUTH. RS

.LONG TERM...MONDAY THROUGH FRIDAY NIGHT. NO SIGNIFICANT CHANGES
FROM EXTENDED PERIOD DISCUSSIONS OF PAST FEW DAYS AS MODELS CONTINUE
TO SHOW PROGRESSIVE PATTERN SETTING UP FOR PACNW AND GREAT BASIN
EARLY NEXT WEEK.  SOME OF THIS APTTERN CHANGE IS TIED TO
REPOSITIONING OF THE LONGWAVE TROF AXIS OVER THE ERN ROCKIES AS
DEPICTED IN 5-WAVE ANALYSIS OVER PAST FEW DAYS.  THIS WILL ALLOW
SERIES OF SHORTWAVE TROFS TO TRACK DIRECTLY FROM THE PACNW COAST TO
SE IDAHO.  FIRST OF THESE WAVES IS EXPECTED MON AND WILL BRING BROAD
AREA OF MOSTLY -RA IN THE SNAKE VALLEY AND -SN IN THE HIGHER ELEVS.
TRANSIENT RIDGING FOLLOWS ON TUES AND THEN SECOND LARGER UPPER TROF
MOVES INTO THE AREA.  MODELS STILL STRUGGLING SOMEWHAT ON EVOLUTION
OF THIS SECOND SYSTEM. EURO MODEL PAINTS A DEEPER CLOSED LOW OVER
NRN NV AND DRIVES IT SOUTH TOWARD THE FOUR CORNERS BY WED NIGHT.  GFS
PRODUCES A WEAKER CLOSED LOW AND KEEPS MORE OF A VERY BROAD TROF
OVER THE ENTIRE GREAT BASIN THAT PERSISTS INTO THUR AFTN.  AS A
RESULT...GFS SHOWS MORE PRECIP OVER CWA ALTHOUGH TOTAL QPF IS
RELATIVELY LIGHT.  BOTH MODELS IN BETTER SYNC FOR FRI-SAT WITH PAC
UPPER RIDGE AND DRIER CONDITIONS RETURNING TO CWA.  NO GOOD NEWS ON
SEEING ANY WARMER TEMPS IN THE EXTENDED PERIOD...PROGRESSIVE PATTERN
WILL KEEP COOL NPAC AIRMASS OVER THE REGION EACH DAY.  THIS WILL
HOLD MAX TEMPS ABOUT 10 DEG BELOW SEASONAL AVGS UNTIL AT LEAST
FRIDAY.   WARANAUSKAS

&&

.AVIATION...WIDESPREAD MID AND HIGH LEVEL CLOUDS COVER SE IDAHO THIS
AFTN AS BROAD AREA OF MOISTURE IS PUSHED AHEAD OF COLD FRONT AND
UPPER TROF IN WA/OR.  CLOSEST PRECIP AS OF 20Z IS NEAR KPDT BUT
EXPECT -SHRA TO DEVELOP ACROSS SRN ID AS COLD FRONT GETS CLOSER THIS
EVE.  MVFR AND SPOTTY IFR CIGS WILL ACCOMPANY THE PRECIP.  PRECIP
WILL CHANGE TO -SHSN AFTER MIDNIGHT AS FRONT REACHES SE IDAHO WITH
FRONTAL PASSAGE FROM KPIH TO KIDA EXPECTED ABOUT 09Z.  RESIDUAL
-SHSN WILL LINGER ACROSS THE ERN/SRN FOOTHILLS AND MTNS WITH PATCHY
MVFR CIGS INTO SAT AFTN.  WINDS WILL ALSO BE ON THE INCREASE THROUGH
FRI EVE AS PRESSURE GRADIENT TIGHTENS AHEAD OF THE FRONT...ALREADY
SEEING GUSTS OF 25 TO 30 KTS FROM KPIH TO KBYI.  WIND ADVISORY FOR
WINDS OF 30 TO 35 KTS HAS BEEN ISSUED FOR SAT 06Z TO 18Z FOR SNAKE
VALLEY LOCATIONS AS GRADIENT REMAINS TIGHT FOR SEVERAL HOURS AFTER
FRONTAL PASSAGE. WARANAUSKAS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM MDT SATURDAY FOR
IDZ017-020-021.

&&
Hazardous weather outlook, Apr 4, 6:00 AM MDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT FRI APR 4 2008

IDZ017>025-031-032-051200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
600 AM MDT FRI APR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.  A PACIFIC SYSTEM AND
COLD FRONT WILL MOVE THROUGH EASTERN IDAHO TONIGHT AND MOUNTAIN
AREAS MAY SEE ANYWHERE FROM 2 TO 5 INCHES OF SNOW THROUGH SATURDAY.
WINDS WILL INCREASE BEHIND THE COLD FRONT TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.  PERIODS OF
LIGHT PRECIPITATION MAY OCCUR SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.